MAUDE Adverse Event Report: AESCULAP AG KERRISON DET130 DEG UP 1MM 180MMTHP; MICRO NEUROSURGICAL INSTR. / D

AESCULAP AG KERRISON DET130 DEG UP 1MM 180MMTHP; MICRO NEUROSURGICAL INSTR. / D
Model Number FK906R
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap inc.That a kerrison det130 deg up 1mm 180mmthp (item # fk906r) was used during an anterior cervical discectomy and fusion (acdf) procedure on (b)(6) 2022.According to the complainant, during the procedure, the tip of the device broke off.X-ray was used to retrieve the fragment from the patient.The complaint device has not been returned to the manufacturer for evaluation.No patient complications were reported as a result of this event.However, a surgical delay of fifteen (15) minutes was noted.The adverse event is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Additional information - d4 (lot #), d9, h4.Investigation: visual inspection of the product revealed a broken working end of the product.The broken off part is not available to us for examination.The fracture surface shows a forced ductile bending fracture.The hardness measurement for the specification of 420+110 hv5 resulted in a value of 472 hv5 which corresponds to the specification.Device history review: since a repair was performed and this was identified as the cause, a review of the device history records is not necessary.The current failure rate is within the risk analysis according to din en iso 14971 is still acceptable; severity was 3(5) and probability 3(5).Explanation and rationale: no discrepancies were found during the inspection of hardness and material.According to bdocs-aim-117211 "proof of performance kerrison bone punching", the cause is handling related due to overloading of the material and associated design.The working end of the bone stem was used beyond its stability limit whereby it broke off.Conclusion and preventive measures: based upon the investigation results, the root cause is most likely handling - related.Based upon the investigation results, a capa is not necessary.

Brand Name
KERRISON DET130 DEG UP 1MM 180MMTHP
Common Device Name
MICRO NEUROSURGICAL INSTR. / D
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der gruen
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key15890524
Report Number9610612-2022-00356
Device Sequence Number17819425
Product Code LRY
UDI-Device Identifier04038653299690
UDI-Public4038653299690
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFK906R
Device Catalogue NumberFK906R
Device Lot Number52292124
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2022
Supplement Date Received by Manufacturer08/16/2023
Initial Report FDA Received Date11/30/2022
Supplement Report FDA Received Date09/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown